Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 8, 2011, 10:30 PM CDT for Brown County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2011, 10:30 PM CDT (03:30 UTC)
- Expired
- Oct 9, 2011, 2:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 99 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
140
WGUS54 KSJT 090330
FFWSJT
TXC049-090730-
/O.NEW.KSJT.FF.W.0008.111009T0330Z-111009T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1030 PM CDT SAT OCT 8 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 230 AM CDT
* AT 1020 PM CDT...THE BROWN COUNTY SHERIFF OFFICE REPORTED
WIDESPREAD STREET FLOODING IN BROWNWOOD...AND THAT NUMEROUS
ROADS HAVE BEEN FLOODED IN BROWN COUNTY.
* DOPPLER RADAR ESTIMATES THAT 1.5 TO 2.5 INCHES OF RAIN HAVE
FALLEN ACROSS AREAS OF BROWN COUNTY BETWEEN 720 PM AND 1020 PM.
* NATIONAL WEATHER SERVICE RADAR DETECTED THUNDERSTORMS WITH VERY
HEAVY RAIN REPEATEDLY TRACKING NORTH ACROSS BROWN COUNTY. THE
VERY HEAVY RAIN WILL CONTINUE THROUGH AT LEAST 100 AM. ADDITIONAL
RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES ARE LIKELY THROUGH 1 AM.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
CONTINUED FLOODING OF LOW LYING ROADS...INTERSECTIONS AND LOW
WATER CROSSINGS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VECHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROWNWOOD...EARLY...BANGS...BLANKET...BROOKESMITH...CROSS CUT...LAKE
BROWNWOOD...MAY AND ZEPHYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3169 9875 3161 9877 3149 9897 3150 9901
3147 9907 3148 9919 3207 9919 3208 9893
3187 9877 3170 9867
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 10:21 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 8, 10:21 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1021 PM CDT SAT OCT 8 2011 .UPDATE... QUICK UPDATE FOR CURRENT RADAR TRENDS. && .DISCUSSION... MAIN AREA OF HEAVY RAIN HAS PULLED UP NEARLY STATIONARY EXTENDING FROM BROWNWOOD TO BRADY TO JUNCTION...WITH BROWNWOOD HAVING PICKED UP WELL IN EXCESS OF 2 INCHES IN JUST THE LAST 90 MINUTES. INCREASING SOUTHEAST FLOW FEEDING INTO THE CONVECTIVE LINE SHOULD CONTINUE TO MAINTAIN THE HEAVY RAINFALL WELL INTO THE OVERNIGHT HOURS. TO THE WEST...IR SATELLITE SHOWING INCREASING ENHANCEMENT AS ANOTHER SHORTWAVE ROUNDS THE BASE OF THE UPPER LOW. SHOWERS AND STORMS INCREASING ACROSS WEST TEXAS...AND THIS LIFT SHOULD HEAD TOWARDS WEST CENTRAL TEXAS LATER TONIGHT. THUS...POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 637 PM CDT SAT OCT 8 2011/ UPDATE... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUES ACROSS MUCH OF WEST CENTRAL TEXAS...STRETCHING ACROSS THE KSOA...KSJT...AND KABI TERMINALS. GIVEN VERY LITTLE EASTWARD MOVEMENT OF THE SYSTEM...THESE SHOWERS AND STORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. WILL SEE MVFR CIGS AND VSBYS FOR MUCH OF THE PERIOD...DROPPING DOWN TO IFR AS THE HEAVIER THUNDERSTORMS MOVE OVER THE INDIVIDUAL SITES. FARTHER EAST...KBBD AND KJCT HAVE MISSED OUT ON MOST OF THE CONVECTION SO FAR. HOWEVER...AS OUTFLOW AND OTHER BOUNDARIES SPREAD EAST...EXPECT THE AREA OF SHOWERS AND STORMS TO EXPAND EAST AS WELL. MAY TAKE A FEW HOURS FOR THIS TO OCCUR...BUT EXPECT WIDESPREAD MVFR CIGS FOR THEM TO DEVELOP AFTER MIDNIGHT. PREV DISCUSSION... /ISSUED 352 PM CDT SAT OCT 8 2011/ SHORT TERM... FOCUS IN THE SHORT TERM WILL BE THE CONTINUED THREAT FOR HEAVY RAINFALL ACROSS THE ENTIRE AREA THROUGH SUNDAY AS A POTENT UPPER LEVEL TROUGH LIFTS NORTH ACROSS THE AREA THROUGH THE PERIOD. VERY DIFFLUENT UPPER LEVEL FLOW WITHIN THE RIGHT ENTRANCE REGION OF THE UPPER JET AND REDEVELOPMENT OF THE LOW LEVEL JET TONIGHT WILL RESULT IN A CONTINUATION OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA OVERNIGHT. COULD SEE A FEW STRONG STORMS OVER SOUTHERN ZONES THROUGH THE EVENING HOURS WHERE BETTER INSTABILITY EXISTS BUT SEVERE THREAT WILL BE RATHER LOW. CATEGORICAL POPS WILL CONTINUE OVERNIGHT WITH THE MENTION OF HEAVY RAINFALL. FLOW ALOFT WILL BECOME LESS DIFFLUENT ON SUNDAY AS THE MAIN JET CORE LIFTS NORTH OF THE AREA...BUT LIFT WITH THE PASSAGE OF THE UPPER LEVEL TROUGH WILL RESULT IN ADDITIONAL HEAVY RAINFALL ACROSS THE AREA ON SUNDAY. HEAVIEST RAINFALL WILL SHIFT ACROSS EASTERN ZONES BY SUNDAY AFTERNOON WITH PRECIPITATION EXPECTED TO END LATE SUNDAY NIGHT OR EARLY MONDAY. AS FOR QPF AMOUNTS...THE NAM CONTINUES TO PRODUCE SIGNIFICANTLY LOWER QPF AMOUNTS THAN THE GFS AND ECMWF. SO FAR STORM TOTAL QPF IS INDICATING 2-2.5 INCHES ACROSS TAYLOR COUNTY...WITH THE HIGHEST TOTALS OVER NOLAN COUNTY WHERE 2 TO 4 INCHES HAVE FALLEN. SURROUNDING THESE MAXIMA...1 TO 2 INCHES HAVE FALLEN GENERALLY WEST OF A SONORA TO ABILENE LINE. WHILE THE NAM APPEARS TOO LIGHT WITH ITS AMOUNTS....THEN GFS SEEMS A BIT TOO HIGH. FOLLOWED CLOSE TO HPC GUIDANCE QPF THROUGH THE SHORT TERM WITH AN ADDITIONAL 2 TO 4 INCHES LIKELY WITH LOCALLY HIGHER AMOUNTS THROUGH SUNDAY. DUE TO THE HEAVY RAINFALL POTENTIAL...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT ACROSS THE CONCHO VALLEY...BIG COUNTRY AND WESTERN PORTIONS OF THE HEARTLAND THROUGH SUNDAY AFTERNOON. EXPECT MILD TEMPERATURES THROUGH THE PERIOD WITH LOWS TONIGHT IN THE 60S AND HIGHS ON SUNDAY ONLY IN THE LOW TO MID 70S. LONG TERM... FOR SUNDAY NIGHT...NAM QUICKLY MOVES PRECIP EAST OF THE AREA WHILE THE MAV AND 12Z ECMWF KEEPS SOME ACTIVITY OVER THE FORECAST AREA OVERNIGHT SUNDAY AND THROUGH THE DAY ON MONDAY. ECMWF AND MAV HAVE BASICALLY THE SAME RAINFALL FOOTPRINT WITH THE HEAVIER AMOUNTS OVER THE EASTERN CWA AND WITH THE ECMWF SHOWING GREATER RAINFALL TOTALS. WILL KEEP THE WESTERN CWA DRY DURING THE DAY ON MONDAY AS PER THE NAM BUT WILL KEEP SOME RAINFALL OVER THE EASTERN CWA PER THE ECMWF AND MAV. AS THE UPPER TROUGH DE-AMPLIFIES INTO THE FIRST OF THE COMING WEEK...A SECONDARY UPPER TROUGH WILL PUSH A WEAK COLD FRONT THROUGH THE AREA LATE WEDNESDAY. WILL GO WITH A DRY FRONTAL PASSAGE PER THE DRY ECMWF FORECASTED SOUNDING. AFTERNOON HIGHS WILL BE IN THE UPPER 70S ON MONDAY...WARMING INTO THE MID TO UPPER 80S THROUGH WEDNESDAY. POST FRONTAL AFTERNOON TEMPERATURES ON THURSDAY WILL BACK INTO THE LOWER 80S WITH A GRADUAL WARMING BACK INTO THE MID 80S BY THE END OF THE EXTENDED...AROUND 5 DEGREES WARMER THAN CLIMO. MORNING LOWS WILL RANGE FROM THE MID 50S TO AROUND 60. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 72 55 75 60 / 100 80 30 10 10 SAN ANGELO 62 73 55 78 55 / 90 80 30 10 10 JUNCTION 65 76 61 81 58 / 100 80 60 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON...TOM GREEN. && 07
Hazardous weather outlook, Oct 8, 4:09 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 409 PM CDT SAT OCT 8 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 409 PM CDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE CONCHO VALLEY AND BIG BIG...AS WELL AS THE WESTERN PORTION OF THE HEARTLAND THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...CREEKS AND STREAMS...LOW WATER CROSSINGS...AND ESPECIALLY URBAN AREAS ACROSS THESE AREAS THIS AFTERNOON AND AGAIN OVERNIGHT. THE GREATEST POTENTIAL FOR FLASH FLOODING WILL EXIST NORTH OF A LINE FROM STERLING CITY TO BALLINGER. IN ADDITION...SOME THUNDERSTORMS MAY APPROACH SEVERE LEVELS ALONG THE I-10 CORRIDOR THROUGH THIS EVENING...MAINLY SOUTH OF A IRAAN TO MERTZON TO MASON LINE. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL WITH THE THREAT FOR FLASH FLOODING WILL CONTINUE ACROSS THE AREA ON SUNDAY. THE GREATEST THREAT FOR FLASH FLOODING WILL OCCUR ACROSS THE CONCHO VALLEY...BIG COUNTRY AND THE WESTERN PORTION OF THE HEARTLAND WHERE A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY AFTERNOON. HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...CREEKS AND STREAMS...LOW WATER CROSSINGS...AND ESPECIALLY URBAN AREAS ACROSS THESE AREAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 8, 4:47 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 447 PM CDT SAT OCT 8 2011 TXZ076>078-082315- CROCKETT TX-SCHLEICHER TX-SUTTON TX- 447 PM CDT SAT OCT 8 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR CROCKETT...SCHLEICHER AND SUTTON COUNTIES... AT 441 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ACROSS SOUTHWESTERN SUTTON AND SOUTHERN CROCKETT COUNTIES. THE STRONGEST STORM WAS LOCATED 20 MILES SOUTHWEST OF SONORA. THE STORMS WERE MOVING NORTH AT 30 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... OZONA BY 500 PM CDT I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE AND THE INTERSECTION OF I-10 AND RANCH ROAD 1989 BY 515 PM CDT THE INTERSECTION OF US-190 AND RANCH ROAD 1828 AND US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 550 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3107 10156 3104 10048 3032 10048 3032 10156 TIME...MOT...LOC 2144Z 188DEG 25KT 3043 10092
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:29 PM CDT | Areal Flood Advisory | SJT | Crockett, Schleicher, Sutton | 76 min |
| Oct 8, 7:44 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Oct 8, 8:05 PM CDT | Areal Flood Advisory | SJT | Concho, Runnels | 85 min |
| Oct 8, 8:27 PM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 108 min |
| Oct 8, 8:38 PM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 97 min |
| Oct 8, 9:13 PM CDT | Areal Flood Advisory | SJT | Brown | 107 min |
| Oct 8, 9:55 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason | 110 min |
| Oct 8, 10:08 PM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 3 hr |
| Oct 8, 10:56 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Oct 8, 11:50 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason | 3 hr |
| Oct 9, 12:23 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Oct 9, 1:02 AM CDT | Areal Flood Advisory | SJT | Coleman | 118 min |
| Oct 9, 2:18 AM CDT | Special Weather Statement | SJT | Crockett, Irion | 57 min |
| Oct 9, 4:26 AM CDT | Areal Flood Advisory | SJT | San Saba | 109 min |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.